Hail, Williams
- When
- June 27, 2:17 PM EST to 2:18 PM EST
- Where
- Williams County, 1 mi SW of Bryan
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.450, -84.567
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 27, 2:00 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EDT TUE JUN 27 2006 .SHORT TERM... WK CONFLUENCE BNDRY UNDERNEATH DEPARTING LEAD SW TROUGH EMBEDDED WITHIN MEAN AMPLIFIED TROUGH ACRS THE WRN LAKES VIGOROUSLY CONVECTING THIS AFTN FM NE INDIANA INTO SE MICHIGAN. ADDNL STORMS WERE BEGINNING TO DVLP ACRS NE IL/SE WI IN RESPONSE TO MORE ROBUST SW TROUGH EJECTING EWD OUT OF NE MO. MORE QUESTIONS THEN ANSWERS WRT TO HOW CONVN EVOLVES THIS AFTN. PRIND PRIMARY DVLPMNT WILL OCCUR ALG WK CONFLUENCE BNDRY STRETCHING FM ROUGHLY FM PERU TO BRYANT. HWVR CONVN MAY EXPAND ALG LEADING EDGE OF SUBTROPICAL MSTR PLUME BACK W ACRS ERN IL ESP IN RESPONSE TO INCREASING LG SCALE ASCENT AHD OF MO SW. TO MAKE MATTERS MORE UNCERTAIN IS LAKE BREEZE DVLPMNT AGAIN THIS AFTN IN WK SYNOPTIC FLW. LK SHADOW AGAIN STABILIZING FAR NW INDIANA/SW MICHIGAN AND DOUBT ANYTHING MATERIALIZES THERE THROUGH THIS EVENING BUT LIKE LAST TWO NIGHTS...RETREAT OF LK BNDRY AT NIGHT LED TO LT NIGHT DVLPMNT THERE AND A DISTINCT POSSIBILITY AGAIN IN FACE OF UPSTREAM TROUGH AFT MIDNIGHT BUT GIVEN BTR LL THETA-E RIDGING ACRS ERN HALF...WILL CONT TO DELINEATE HIGHER POP THRESHOLD THERE. OTHERWISE DROPPED POP MENTION WED AM AS ACTIVITY LAST SVRL DAYS TIED TO DIURNAL CYCLE. WILL AGAIN SLATE POPS W/E-W GRADIENT AS YET ANOTHER MID LVL SW TROUGH CROSSES CWA IN THE AFTN. NO CHGS WARRANTED TO GOING TEMPS. && .LONG TERM... WEDNESDAY NIGHT THROUGH TUESDAY WELL DEFINED WESTERN CONUS RIDGE/EASTERN CONUS TROUGH LARGE SCALE FLOW CONFIGURATION WILL MAINTAIN POSITION WHILE UNDERGOING A STEADY DE-AMPLIFICATION THROUGH THE MEDIUM RANGE PERIOD. REMNANT MID LEVEL CLOSED CIRCULATION WILL OPEN UP WITH TIME AT THE START OF THE MEDIUM RANGE PERIOD AND LIFT OUT OF THE GREAT LAKES AND OHIO VALLEY BY FRIDAY AND BRING A BRIEF BREAK IN THE UNSETTLED PATTERN. NEXT WEEKEND INTO EARLY NEXT WEEK MORE ENHANCED NORTHWESTERLY FLOW WILL DEVELOP AND ALLOW A SERIES OF DIFFICULT TO TIME SHORTWAVES TO DROP SE ACROSS THE REGION WITHIN THE LARGE SCALE NW FLOW. UNLIKE THE FIRST HALF OF THE PERIOD...MEDIUM RANGE MODEL GUIDANCE SUGGESTS THESE SHORTWAVES WILL BE ASSOCIATED WITH BELTS OF ENHANCED MID LEVEL FLOW...WHICH SHOULD PROVIDE BETTER CHANCES AT ORGANIZED MASS CONVERGENCE AND A HIGHER ORDER OF THUNDERSTORM ORGANIZATION IF DEEP MOIST CONVECTION DEVELOPS. AT THE START OF THE PERIOD WILL RETAIN CHANCE POPS FOR WED NGT WITH YET ANOTHER MID LEVEL SHORTWAVE ROTATING THROUGH THE MEAN CYCLONIC FLOW. WILL KEEP POPS LOW HOWEVER GIVEN UNFAVORABLE DIURNAL TIMING. ON THURSDAY MOIST CYCLONIC FLOW BEGINS TO PULL AWAY FROM THE CWA...ENOUGH SO TO LIMIT ANY RAIN POTENTIAL ACROSS THE SW ZONES. HAVE REMOVED POPS IN THAT AREA...BUT WILL RETAIN CHANCE POPS ACROSS THE CENTRAL AND NE ZONES WHICH MAY REMAIN CLOSE ENOUGH TO DEEPER MOISTURE AND FORCING TO POP A FEW DIURNALLY DRIVEN SHRA/TSRA. ALL MEDIUM RANGE GUIDANCE NOW IN DECENT AGREEMENT IN PULLING MEAN MID LEVEL TROUGH AXIS EAST OF THE CWA FOR FRIDAY WITH SURFACE HIGH PRESSURE BUILDING INTO THE OHIO VALLEY. ON SATURDAY A DECENT CLUSTER OF ENSEMBLE MEMBERS SUPPORTIVE OF ONE OR MORE SHORT WAVELENGTH FEATURES DROPPING SE THROUGH THE MEAN NW FLOW. INCREASING SW RETURN FLOW BEHIND DEPARTING SURFACE ANTICYCLONE SHOULD PROMOTE RETURN FLOW OF BETTER QUALITY LOW LEVEL MOISTURE INTO THE REGION. TIMING OF THESE FEATURES WILL BE EXCEEDINGLY DIFFICULT AT THIS TIME RANGE...BUT GIVEN THE ENSEMBLE SIGNAL SEEN OVER THE PAST FEW DAYS WILL MAKE AN ATTEMPT AND INTRODUCE POPS FOR SAT AND SAT NIGHT. WILL HOLD OFF ON INTRODUCING POPS FOR SUN THROUGH TUE...BUT ENSEMBLE MEANS AND INDIVIDUAL ENSEMBLE MEMBERS SUGGEST ADDITIONAL SHORT WAVELENGTH FEATURES DROPPING THROUGH THE GREAT LAKES DURING THIS TIME. IF A MORE CONSISTENT MODEL TREND IS SEEN...ADDITIONAL POPS MAY NEED TO BE ADDED FOR SUNDAY INTO EARLY NEXT WEEK. PATTERN RECOGNITION WOULD SUGGEST INCREASED CHANCES OF SEVERE WEATHER FOR SATURDAY AND INTO EARLY NEXT WEEK IF THE TIMING OF THE MORE SIGNIFICANT SHORTWAVE FEATURES IS JUXTAPOSED WITH THE PEAK OF THE DIURNAL CYCLE. && .AVIATION... OF IMMEDIATE CONCERN IS RAPID CONV DVLPMNT TAKING PLACE ALG APPARENT WK CONFLUENCE BNDRY IN CONJUNCTION W/LEADING EDGE OF SW TROUGH EJECTING NEWD OVERHEAD. GIVEN DEGREE OF SFC BASED DESTABILIZATION THAT HAS OCCURRED THROUGH THIS MORNING AND ACCENTED BY STEEPENING LAPSE RATES ALOFT WITHIN COLD POOL LOOKS LIKE THINGS WILL FILL IN RAPIDLY THIS AFTN. THUS WILL INSERT TEMPO MVFR TSRA/CB MENTION AT FWA TERMINAL EARLY W/VFR AFT. SBN ALREADY FEELING EFFECTS OF POST LAKE BREEZE MODIFICATION AND WILL KEEP THAT AREA DRY W/VFR CONDS THROUGH PD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...HOLSTEN LONG TERM...HITCHCOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 544 AM EDT TUE JUN 27 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 444 AM CDT TUE JUN 27 2006 /544 AM EDT TUE JUN 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE 60 MPH WINDS AND HAIL UP TO ONE INCH IN DIAMETER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...BUT DAMAGING WINDS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY DUE TO THE ISOLATED THREAT FOR SEVERE STORMS. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-280945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 544 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. AN ISOLATED STORM MAY PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS...BUT SEVERE STORMS AREA NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...BUT DAMAGING WINDS ARE ALSO POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1245 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 NE FRANCESVILLE 41.03N 86.83W
06/26/2006 E0.88 INCH PULASKI IN EMERGENCY MNGR
HAIL DAMAGE TO CROPS
&&
HITCHCOCKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 1 SW BRYAN 41.46N 84.56W
06/27/2006 E0.88 INCH WILLIAMS OH TRAINED SPOTTER
&&
SWThe Northern Indiana radar (KIWX), 95 km away, was scanning. The volume nearest the first event began at 19:17 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Tree Down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515569, 5515570.